MAUDE Adverse Event Report: ZIMMER BIOMET, INC. CABLE-READY CABLE GRIP SYSTEM CERCLAGE CABLE WITH CRIMP; APPLIANCE, FIXATION, NAIL/BLADE/PLATE COMBINATION

ZIMMER BIOMET, INC. CABLE-READY CABLE GRIP SYSTEM CERCLAGE CABLE WITH CRIMP; APPLIANCE, FIXATION, NAIL/BLADE/PLATE COMBINATION
Catalog Number 00223200118
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Pain (1994); Nonunion/Delayed-union Bone Fracture (2369)
Date of Event 06/04/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).D10: item# 00223200118; lot# 66826361 item# 00223200118; lot# 66826361 item# 00223200118; lot# 66803934 item# 00875200932; lot# 65310455 item# 00875705001; lot# 65253429 item# 22-300912; lot# 519570 item# 11-301310; lot# 66364030 item# 650-1163; lot# 3157991 g2: foreign - event occurred in the uk customer has indicated that the product will not be returned to zimmer biomet for investigation, as the product remains implanted.The investigation is in process.Once the investigation has been completed, a follow-up mdr will be submitted.If any further information which would change or alter any conclusions or information, a supplemental report will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
It was reported by legal that a patient had a right hip revision performed approximately two (2) years and seven (7) years post-implantation due to femoral stem fracture.Following the revision, the patient continued to have pain in the midshaft of the right femur, where ct and x-rays revealed nonunion at the site where the extended trochanteric osteotomy was performed.Subsequently, the patient underwent an additional surgery approximately six (6) months post-revision to debride the osteotomy site and fill the defect with bone grafting.No implants were revised.The most recent clinic visit indicates that the patient¿s pain has not improved, and the bone defect has not made any significant progress since the procedure.A second surgery has been indicated but not yet scheduled.Attempts have been made and no further information has been provided.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.The following sections were updated/corrected: b4; b5; d2; g1; g3; g6; h1; h2; h3; h6; h10.No product was returned or pictures provided; visual and dimensional evaluations could not be performed.Medical records were provided and reviewed by a health care professional.Review of the available records identified the following: x-rays: crutch gave way and patient fell, had severe pain in right hip and thigh since.There is a revised right total hip replacement in situ.Comparison made to previous images.Similar appearances of metal work and previous fracture site of the proximal right femur.No acute bony injury.Clinic notes: pain slowly getting better.On x-rays no evidence of much bone healing at the osteotomy site.I have therefore suggested that we proceed with the bone grafting at the osteotomy site to encourage bone healing.Bone grafting: bone grafting right femur completed under xray guidance.No intraoperative complications.X-ray: there is interval callus formation at the site of the bone graft compared to the last x-ray.Bilateral total hip replacement in situ.Appearances are comparable with examination from june 2025.No acute bony injury seen.No evidence of periprosthetic fracture.Ct: lucency between the proximal aspect of the right hip replacement stem and multiple adjacent bony fragments contained by wiring.There is an indeterminate oblique lucent line at the midpoint of the right femoral stem.Not entirely convincing for periprosthetic fracture but this cannot be excluded.Clinic note: patient tripped jarring her leg, and has had pain since, ct -no movement of the stem but obviously does have a non-union in that area that i am not sure it has healed.Ct scan shows no new periprosthetic fracture, long uncemented stem in situ with cerclage wires and a nonunion which is still present on the ct scan and was only present recently.Patient better pain with crutches.Persistent pain in the right thigh, would like to proceed with surgical augmentation.Bone defect has not made much progress since the bone graft procedure.Pain has failed to settle even with the bone graft procedure.Patient correspondence: another operation (bone graft) on my femur in june.Requiring another operation concerning this soon.Review of the device history record(s) identified no deviations or anomalies during manufacturing related to the reported event.A definitive root cause cannot be determined.The event was confirmed.If any further information which would change or alter any conclusions or information, a supplemental report will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
No further event information available at the time of this report.

Brand Name
CABLE-READY CABLE GRIP SYSTEM CERCLAGE CABLE WITH CRIMP
Common Device Name
APPLIANCE, FIXATION, NAIL/BLADE/PLATE COMBINATION
Manufacturer (Section D)
ZIMMER BIOMET, INC.
1800 w. center st.
warsaw IN 46580
Manufacturer (Section G)
ZIMMER BIOMET, INC.
1800 w. center st.
warsaw IN 46580
Manufacturer Contact
jennifer rapsavage
56 e. bell dr.
warsaw, IN 46582
5745260384
MDR Report Key23680219
Report Number0001822565-2025-04326
Device Sequence Number21270730
Product Code KTT
UDI-Device Identifier00889024039315
UDI-Public(01)00889024039315(17)340727(10)66781278
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K151907
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Consumer,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/15/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Catalogue Number00223200118
Device Lot Number66781278
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/03/2025
Supplement Date Received by Manufacturer04/15/2026
Initial Report FDA Received Date12/01/2025
Supplement Report FDA Received Date04/16/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/05/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
NI
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE NARRATIVE IN H11.
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient Age50 YR
Patient SexFemale
Patient Weight104 KG